Unwanted facial/body hair growth from men's Rogaine

Discussion in 'Open Topic (General)' started by caroboo, Jan 26, 2013.

  1. caroboo

    caroboo New Member

    Hi Everyone,

    I am new to the forum, and I am so grateful that I found it. I have suffered with hair loss for the past four years, and it has been really difficult for me emotionally. I got diagnosed with premature menopause when I was in my 30's (I am 43 now) which I think contributed to my hair loss. I used to have thick hair and now I have a receeding hairline and hair loss in my temple area (also have diffuse thinning all over my head). I have been using Joan Rivers Great Hair Day make-up to try and hide my temple bald spots as well as my receeding hairline. I am just so self-conscious of my hair loss, and it makes it more difficult to deal with when there are some women at work who just stare at my hairline and temple area. I have tried Spironolactone, various vitamins and hair products. My dermatologist recommended I try Rogaine for Men (I had been using Rogaine for Women with limited results) which I have done for the past 2-3 mths. This week, I noticed that I had large amounts of unwanted facial and body hair growth which made me so depressed. It is really noticeable on my hands. I immediately stopped using the Rogaine for Men and went back to the Rogaine for Women. Has this happened to anyone else? Does anyone know if this unwanted facial/body hair will go away?

    Thank you so very much for any information you can provide.
  2. Carry

    Carry New Member

    Hi there,

    I understand so well what are you saying, I've had the same problem with the unwanted hair but I didn't stop using Rogaine. I was really happy with the results on my head and I decided its worth to wax and shave more but keep my hair.
    The good news is that this side effect somehow reduced by itself and now I don't have any hair on my arms or face. It just stopped growing.
    The not so good news is that my hair has not improved for the last 6 months (I use rogaine for one year now) but at least the hair that grew in the first 6 months is still there and I am really happy with it.
    My head looks almost normal, I use toppik only on occasions when I need an extra boost, I can go on a daily basis without it which is a lot of improvement.

    hope my experience helps a bit, don't be scared from the side effect, it didn't last more than two months with me and improved by itself.
  3. caroboo

    caroboo New Member

    Hi Carry,

    Thanks so much for your reply. It really helped me a lot because I have been pretty depressed about the whole thing. Are you using the Rogaine 5% for men? If so, do you use it once or twice a day? Did the hair on your arms and face just fall off after 2 mths? What is toppick?

    I cannot thank you enough for your post and for sharing your experiences.
  4. Carry

    Carry New Member

    Hello caroboo,

    I'm glad if my reply helped a bit. I used Rogaine 5% for men (liquid) for the first 5-6 months twice a day and then dropped it to once a day.

    I apply it religiously and almost never miss a day. I experience some shedding every now and then but it's less then the time before I started rogaine. The good part is that even after a shed my hair looks the same which I think means that there is enough regrowth to make up for the shed.

    Regarding the unwanted hair - ok, I didn't wait for it to fall off ;) i waxed and shaved regularly and just noticed that it doesn't grow that much as it did before. Once I fully accepted the fact that I'll have to clear my upper lip regularly - suddenly it wasn't necessary to do it anymore, the hairs I plucked stopped growing :)

    But honestly even with the side effects I would still be using rogaine because it really improved my hair.
    Toppik is a brand selling the common hair building fibers, it's like a powder you shake over your hair and it gets stuck and covers the balding areas. Totally cosmetic solution but a life saver on certain occasions.

    I hope rogaine will help you and the side effects will disappear soon.
    best of luck:>
  5. hathor

    hathor New Member

    hii caroboo,

    i had the same thing happen to me after my first month on rogaine 5%
    i thought that maybe it was in my head because but then my boyfriend noticed and yeah, it was not me imagining.
    i tried plucking and shaving but it didn't seem to get any better.

    so after a total of 1 month and 1/2 of using rogaine i decided to stop using it!
    i was also on aldactone 100 mg 2 tablets a day, but i stopped that too.
    i'm 19, and i felt like i was too young to be using all of this.

    PLUS, to me, it wasn't worth having facial hair or the body hair; it made more uncomfortable than having thinning hair.

    but if rogaine is working for you you could try laser hair removal on your face, and the rest of your body you can wax, try not to shave as it will only make the hair appear even more thicker :)

    and try to use rogaine at least 3 hourse before sleeping so it has enough time to dry out :)

    good luck
    xx
  6. RogaineRegrets

    RogaineRegrets New Member

    Hello Caroboo,

    Did you facial hair ever go away? I noticing a lot of facial hair growth due to rogaine 5% and have stopped using it. Even though it has been 2 weeks that I stopped, the facial hair growth does not stop. I am scared of using any hair removal products in the fear that it might make the hair grow thicker.

    I'd really appreciate you reply.

    Thanks!